Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

Noticed redness with cracking on glans penis after taking antibiotics. Use only topical steroids. Having redness in scrotum. Help?

User rating for this question
Excellent
Answered by
Practicing since : 2001
Answered : 12189 Questions
Question
HELLO SIR ,
I AM SUFFERING FROM A STRANGE SITUATION THAT , BEFORE LAST YEAR I WAS ON A YEAR LONG TREATMENT OF FUNGAL INFECTION CONSISTING ANTI -FUNGAL LIKE - CLOTRIMAZOL & TERBINAFINE WITH ANTIBIOTICS LIKE CEFUROXIM AXETILE , AND I HAD CURED BUT THERE WERE SOME OTHER THING HAV DONE TO ME DURING TREATMENT MY DOC HAD GAVE ME SOME IMMUNOSUPRESSIVE LI PREDENSOLON 10 MG MANY TIMES AS I COMPLAIND ABOUT ADVERSE EFFECTS OF MEDICINES ,
NOW THE CURRENT SITUATION IS THAT , when i take or apply any kind of medicine /oil /lotion or even eat any antibiotic/antifungal my groin & anal skin goes to peeling & extreme redness with cracking of skin of glans penis which can be most likely phimosis , I have tried many things but no relief but some medicine helps me that like - Tacrolimus ointment 0.1% , but some times its also not beneficial then clobetasol+salycillic acid ointment helps but I uses these medicine with antifungal agaent terbinafine which some times no reaction but most of the time aggravates condition , so only use of topical steroids give me XXXXXXX relief with oral Predensolon 10mg/day ......I'm fully depreesed about this and no one dermatologist satisfies my problem and due to this condition my social life is drastically changed .....please help .... :(
As per your convenience My previous infection treatment was Jock Itch which was located only in groin area and now the problem area is also same ....(please take mind that every antibiotic/antifungal reacts adversly on that area) ,
Current problems - groin area redness , skin softening , peeling some times , no itching ,
redness of scrotum and all time tightened skin of penis which crack and peels and a tight whit layering inside it accumulates which can easily washable but retracting penis hurts skin and craks .....please help ... :)
Posted Mon, 24 Jun 2013 in Skin Hair and Nails
 
 
Answered by Dr. Rakhi Tayal 4 hours later
Hello,
Thanks for posting your query.
From your description, it seems that you are having an immune related peeling of the genital skin like red scrotum syndrome.
The treatment involves topical therapy and systemic antibiotics like doxycycline along with immunomodulators like Tacrolimus. Steroids are also needed in some cases.
I would recommend you getting a prescription for Itraconazole tablets 200mg once daily for 1 week along with the antibiotic. That should hopefully get rid of it but you will need to start using ketoconazole shampoo on a daily basis for 5-10 mins before your showering. That will stop it from coming back.
Keeping the area moisturised with the Euricin cream will also help.
It is best to consult a dermatologist for the necessary prescriptions.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
 
Follow-up: Noticed redness with cracking on glans penis after taking antibiotics. Use only topical steroids. Having redness in scrotum. Help? 4 hours later
THANKS DOCTOR ..... :)
ANY DIAGNOSTIC TESTs RECOMMENDATION ? Before approching to doctor for his help?
And I've used itraconazol several times it also gives reaction sometimes and for your convenience I've never dropped my medicination from about 2 years (fungal treatment)
& my Dermatologist gave me Terbinafine tablet for long period of about 1 year which makes my problem worse and the oral dose was 2 times a day with multipal medicines :(
Before a year my father was also affected by fungal infection by which I'd gottet this but he was cure within six months and no further side effects and he has also diabetes but I'd gone through a close examin doctor said there is nothing to worry and I've no diabetes and problem sometimes relaxes with antibiotic/antifungal/immunosupressives combination and currently I'm
Using Tacroz fort + Fusidine oint. + Terbinafine cream in combination and omnacortil 5mg/day instead of doctors prescription for 10mg/day two times and due to some wounds due to many minor cuts/wounds due to play some antiobiotic like cefixim+offlo. Tab. Also being used so any recommendation for diagnosis will welcoming for confermation of any disease , my dermatologist not recomended any diagnosis during whole treatment duration ... :(
Thanks & Regard for Your Gesture Support Doctor ...... :)
 
 
Answered by Dr. Rakhi Tayal 1 hour later
Hello.
Thanks for writing again.
A skin biopsy and culture sensitivity testing of the area will help in the proper diagnosis and the specific selection of antibiotics that will be most helpful for you. You can get this recommended from your dermatologist.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards
Above answer was peer-reviewed by
 
Follow-up: Noticed redness with cracking on glans penis after taking antibiotics. Use only topical steroids. Having redness in scrotum. Help? 38 hours later
THANKS A LOT DOCTOR FOR YOUR GESTURE SUPPORT ... :)
WELL WHEN I STOPPED USING all creams/ointments and only taking omnacortil 10mg gives me more relax now from last three days and crackening of my penile(glans)skin exponantially increases and now feels much better and application or oral dose of any antibiotic / antifungal administrastion exerts rapid reaction which causes me discomfort and I'dont no why I sweat more than a normal man may be my over use of water? But in little exercise givs me extensive seating and sweating worse my groin skin, so what can I do for this Powder like Nuforce was suggested by my dermatolgist adverse affects so I'm no using demicool which somewhat relaxes but makes skin excessively dry and skin thining ! So any suggestion for that ?another request to you that please suggest how to tackel my depression/tension ? Its affecting my studies and I'm a microbiology post graduate student so my mind all time warns me about all possibilities of microbial & whatsoever possibilities of diseses to me ! Please Help ( Previously my dermatologist gave me "Somafresh & Laxet Plus" salt combination I forgotten but these are antidipressent ?
And Again Warmhearted Thanks For Your Support ..... :)
 
 
Answered by Dr. Rakhi Tayal 3 hours later
The excessive sweating in the area is the likely cause of your recurrent infection. using omnacortil for a long term is not recommended. Do taper off the doses once you feel better.
You can use candid powder which will not cause much dryness in the area.
The medicines that have been prescribed are anti anxiety. For depression, it is best to consult a psychiatrist for proper treatment.
Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor